Alert archive / New Mexico / Red Flag Warnings in 2012
Red Flag Warning 32, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Jun 9, 2012, 10:16 PM MDT for Lincoln County, Otero County, New Mexico. It took effect at Jun 10, 2012, 12:00 PM MDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2012, 10:16 PM MDT (04:16 UTC)
- In effect from
- Jun 10, 2012, 12:00 PM MDT
- Expired
- Jun 10, 2012, 7:07 AM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Lincoln County, NM, Otero County, NM
The radar
The Holloman AFB radar (KHDX), 50 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6155 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS84 KEPZ 100416 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1016 PM MDT SAT JUN 9 2012 ...RED FLAG WARNING SUNDAY AFTERNOON AND EVENING FOR THE SOUTHERN SACRAMENTO MOUNTAINS... ...FIRE WEATHER WATCH SUNDAY FOR SOUTH-CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .LOW PRESSURE ALOFT OVER THE PACIFIC NORTHWEST WILL MOVE ACROSS THE NORTHERN AND CENTRAL ROCKIES. AN ASSOCIATED TROUGH REACHING SOUTHWEST OUT OF THAT LOW WILL BRUSH ACROSS THE SOUTHERN ROCKIES...RESULTING IN STRONG WINDS ALOFT OVER OUR AREA. VERY WARM TEMPERATURES WILL ALLOW THOSE WINDS TO MIX DOWN TO THE SURFACE IN THE AFTERNOON AND EVENING. IN ADDITION...DEVELOPMENT OF A LEE-SIDE TROUGH OVER EASTERN NEW MEXICO WILL CAUSE A MODERATELY TIGHT PRESSURE GRADIENT SUNDAY...CAUSING SUSTAINED 20-FOOT WINDS OF 20 MPH OR MORE. THE STRONG WINDS... ALONG WITH HIGH FIRE DANGER RATINGS AND MINIMUM RELATIVE HUMIDITY IN THE SINGLE DIGITS...WILL CAUSE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. NMZ113-101330- /O.UPG.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/ /O.NEW.KEPZ.FW.W.0032.120610T1800Z-120611T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 1016 PM MDT SAT JUN 9 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY DUE TO STRONG WINDS AND LOW HUMIDITY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. THIS REPLACES THE FIRE WEATHER WATCH PREVIOUSLY IN EFFECT. * AREA AFFECTED: NM FIRE WEATHER ZONE 113 INCLUDING THE LINCOLN NATIONAL FOREST AND THE SACRAMENTO MOUNTAINS. * TIMING: SUNDAY FROM NOON TO 8 PM MDT. * WIND: WEST-SOUTHWEST WINDS AROUND 20 MPH AT THE 20 FOOT LEVEL WITH GUSTS 30-35 MPH. * HUMIDITY: 3 TO 7 PERCENT AT ALL ELEVATIONS. * FIRE DANGER LEVELS: HIGH TO VERY HIGH. * HAINES INDEX: CATEGORY 6 SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ110>112-TXZ055-056-101330- /O.CON.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 1016 PM MDT SAT JUN 9 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING DUE TO STRONG WINDS AND LOW HUMIDITY... * AREA AFFECTED: SOUTH-CENTRAL AND SOUTHWEST NEW MEXICO... INCLUDING FIRE WEATHER ZONES 110...111..AND 112. FAR WEST TEXAS INCLUDING FIRE WEATHER ZONES 055 AND 056. * TIMING: FIRE WEATHER WATCH FROM NOON TO 8 PM MDT SUNDAY. * WIND: WEST-SOUTHWEST WINDS AROUND 20 MPH AT THE 20-FOOT LEVEL WITH GUSTS 30-35 MPH SUNDAY AFTERNOON * HUMIDITY: 5 TO 8 PERCENT. * FIRE DANGER LEVELS: HIGH TO VERY HIGH. * HAINES INDEX: CATEGORY 6 SUNDAY AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
1 follow-up statement
926 WWUS84 KEPZ 101307 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 707 AM MDT SUN JUN 10 2012 ...RED FLAG WARNING IS CANCELLED... ...FIRE WEATHER WATCH IS CANCELLED... .RED FLAG WARNING FOR CAPITAN AND SACRAMENTO MTNS...AND FIRE WEATHER WATCH FOR SOUTHWEST AND SOUTH CENTRAL NM AND FAR WEST TEXAS HAVE BEEN CANCELLED. UPPER LEVEL TROUGH RESPONSIBLE FOR THE STRONG WINDS ALOFT IS MOVING NORTHEAST AND INTO THE CENTRAL PLAINS...ALLOWING WINDS TO DECREASE ACROSS NEW MEXICO AND FAR WEST TEXAS. SUSTAINED 20-FT WINDS THIS AFTERNOON MAY REACH 15-20 MPH WITH A FEW GUSTS IN THE 25-30 MPH RANGE. BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS ARE STILL POSSIBLE...BUT WINDS WILL GENERALLY REMAIN BELOW CRITICAL FIRE WEATHER CRITERIA THIS AFTERNOON AND EVENING. ALTHOUGH WINDS MAY NOT BE STRONG ENOUGH TO MEET CRITICAL THRESHOLDS...FIRE DANGER RATINGS REMAIN VERY HIGH TO EXTREME WITH MINIMUM HUMIDITY OF 3 TO 8 PERCENT AND VERY WARM TEMPERATURES WITH MODERATE TO HIGH HAINES INDICES. NMZ113-101415- /O.CAN.KEPZ.FW.W.0032.120610T1800Z-120611T0200Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 707 AM MDT SUN JUN 10 2012 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONE 113... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH BRIEF PERIODS OF CRITICAL FIRE WEATHER CONDITIONS ARE STILL POSSIBLE THIS AFTERNOON...WINDS WILL GENERALLY REMAIN BELOW CRITICAL FIRE WEATHER CRITERIA. $$ NMZ110>112-TXZ055-056-101415- /O.CAN.KEPZ.FW.A.0030.120610T1800Z-120611T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 707 AM MDT SUN JUN 10 2012 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONES 055...056...110...111 AND 112 IN NEW MEXICO AND FAR WEST TEXAS. THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS CANCELLED THE FIRE WEATHER WATCH. $$ PARK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Jun 9, 2:27 PM MDT, 7 hours 49 minutes earlier.
Area forecast discussion, Jun 9, 2:27 PM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
227 PM MDT SAT JUN 9 2012
.SYNOPSIS...
THE WEATHER WILL REMAIN HOT AND DRY FOR THE NEXT SEVERAL
DAYS...WITH WINDY CONDITIONS AGAIN SUNDAY AFTERNOON. LOW LEVEL
MOISTURE WILL FLIRT WITH THE EASTERN PORTIONS OF OTERO AND
HUDSPETH COUNTIES TUESDAY AND WEDNESDAY AND BRING A SLIGHT CHANCE
OF THUNDERSTORMS...BUT MOST OF THE AREA WILL STAY DRY.
&&
.DISCUSSION...
NO CHANGES WERE MADE TO THE PREVIOUS FORECAST. TEMPERATURES WILL
REMAIN ABOUT 3 TO 6 DEGREES ABOVE NORMAL THROUGHOUT THE PERIOD. A
TROUGH PASSING TO THE NORTH WILL PUSH THE NORTHERN PORTION OF THE
UPPER RIDGE TO THE EAST THIS AFTERNOON AND TOMORROW...DEEPENING A
SURFACE TROUGH TO THE EAST AND BRINGING LOW-END WINDY CONDITIONS.
BEHIND THE UPPER TROUGH A WEAK SURFACE HIGH WILL ATTEMPT TO PUSH
SOME LOW LEVEL MOISTURE WESTWARD INTO THE EXTREME EASTERN CWA
TUESDAY AND WEDNESDAY...BUT MOST LIKELY ONLY THE SACRAMENTO
MOUNTAINS WILL BENEFIT FROM A SLIGHT CHANCE OF THUNDERSTORMS THOSE
DAYS. BENEFIT MAY BE A POOR CHOICE OF A WORD IF DRY LIGHTNING IS
THE RESULT. ANYWAY...THE UPPER RIDGE TRIES TO MAKE A COMEBACK
MIDWEEK BEFORE ANOTHER UPPER TROUGH PASSES TO THE NORTH NEXT
WEEKEND. NO MONSOON IN SIGHT YET.
&&
.AVIATION...VALID 10/00Z-11/00Z
VFR THROUGH THE PERIOD. WINDS THIS EVENING 240-270/15-20G30KT THEN
DECREASING TO AROUND 10KT OVERNIGHT INTO SUNDAY MORNING. WINDS WILL
PICK UP AGAIN FOR SUNDAY AFTERNOON.
&&
.FIRE WEATHER...
LOW PRESSURE ALOFT WILL CROSS THE NORTHERN ROCKIES AND HEAD INTO
THE NORTHERN PLAINS TONIGHT AND SUNDAY. AN UPPER LEVEL TROUGH WITH
THAT LOW WILL REACH SOUTHWARD INTO THE SOUTHERN ROCKIES...CAUSING
STRONG WINDS ALOFT TONIGHT AND SUNDAY. THE STRONG UPPER LEVEL WINDS
AND A LEE SIDE TROUGH OVER EASTERN NEW MEXICO...WILL CAUSE 20-FOOT
WINDS SUSTAINED AT ABOUT 20 MPH WITH GUSTS OF 30 TO 35 MPH THIS
EVENING AND AGAIN SUNDAY AFTERNOON. THE WINDS WILL BE MARGINAL THIS
EVENING AND AGAIN SUNDAY...BUT THE VERY DRY FUEL CONDITIONS AND VERY
WARM TEMPERATURES...ALONG WITH HIGH TO MODERATE HAINES INDICES AND
VERY HIGH TO EXTREME NFDRS FIRE DANGER RATINGS...ARE ENOUGH TO TIP
THE BALANCE OVER TO RED FLAG WARNINGS. WINDS WILL DIMINISH MONDAY
THROUGH WEDNESDAY...BUT HAINES INDICES WILL REMAIN MODERATE TO HIGH
AND VERY WARM TEMPERATURES WILL PERSIST. WEST WINDS WILL CONTINUE TO
KEEP MOST OF THE AREA DRY THROUGH MIDWEEK. HOWEVER...A BACKDOOR COLD
FRONT MAY TRY TO PUSH IN FROM THE EAST LATE TUESDAY OR WEDNESDAY.
THIS COULD ALLOW ENOUGH MOISTURE FOR ISOLATED THUNDERSTORM ACTIVITY
IN SACRAMENTO MOUNTAINS TUESDAY AND WEDNESDAY.
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 74 100 72 98 72 / 0 0 0 0 0
SIERRA BLANCA 68 97 69 96 66 / 0 0 0 0 0
LAS CRUCES 63 97 64 96 61 / 0 0 0 0 0
ALAMOGORDO 68 98 65 95 64 / 0 0 0 0 0
CLOUDCROFT 52 76 50 76 50 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 68 95 67 95 66 / 0 0 0 0 0
SILVER CITY 62 85 61 87 63 / 0 0 0 0 0
DEMING 62 97 62 97 60 / 0 0 0 0 0
LORDSBURG 61 95 60 95 62 / 0 0 0 0 0
WEST EL PASO METRO 74 99 73 97 74 / 0 0 0 0 0
DELL CITY 61 94 60 98 57 / 0 0 0 0 0
FORT HANCOCK 67 100 67 100 68 / 0 0 0 0 0
LOMA LINDA 65 93 66 93 66 / 0 0 0 0 0
FABENS 71 101 70 100 69 / 0 0 0 0 0
SANTA TERESA 67 99 67 96 67 / 0 0 0 0 0
WHITE SANDS HQ 75 96 73 98 72 / 0 0 0 0 0
JORNADA RANGE 56 96 55 99 54 / 0 0 0 0 0
HATCH 61 94 61 94 61 / 0 0 0 0 0
COLUMBUS 64 97 65 96 65 / 0 0 0 0 0
OROGRANDE 72 98 71 99 71 / 0 0 0 0 0
MAYHILL 57 83 57 81 56 / 0 0 0 0 0
MESCALERO 51 84 52 82 50 / 0 0 0 0 0
TIMBERON 52 83 53 83 52 / 0 0 0 0 0
WINSTON 55 85 53 87 54 / 0 0 0 0 0
HILLSBORO 63 89 62 89 62 / 0 0 0 0 0
SPACEPORT 62 95 64 95 64 / 0 0 0 0 0
LAKE ROBERTS 50 88 50 90 53 / 0 0 0 0 0
HURLEY 58 89 55 90 57 / 0 0 0 0 0
CLIFF 45 95 48 97 47 / 0 0 0 0 0
MULE CREEK 42 91 45 91 44 / 0 0 0 0 0
FAYWOOD 56 89 57 89 56 / 0 0 0 0 0
ANIMAS 57 95 57 95 59 / 0 0 0 0 0
HACHITA 60 95 58 96 57 / 0 0 0 0 0
ANTELOPE WELLS 63 97 61 98 62 / 0 0 0 0 0
CLOVERDALE 58 90 57 91 59 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR NMZ110>113.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR NMZ110>113.
TX...RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR TXZ055-056.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR TXZ055-056.
&&
01 FAUSETT/21 PARKHazardous weather outlook, Jun 9, 12:37 PM MDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1237 PM MDT SAT JUN 9 2012 NMZ401>417-TXZ418>424-101845- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1237 PM MDT SAT JUN 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT...DRY AND WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH. THIS IS BELOW WIND ADVISORY CRITERIA BUT WILL CONTRIBUTE TO VERY HIGH TO EXTREME FIRE DANGER. LOCALIZED BLOWING DUST IS LIKELY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOT...DRY AND WINDY CONDITIONS WILL OCCUR AGAIN SUNDAY AFTERNOON RESULTING IN LOCALIZED BLOWING DUST AND VERY HIGH TO EXTREME FIRE DANGER. LOW LEVEL MOISTURE MAY SEEP FAR ENOUGH WESTWARD TUESDAY AND WEDNESDAY FOR A SLIGHT CHANCE OF THUNDERSTORMS IN THE SACRAMENTO MOUNTAINS DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FAUSETT
Nearby
Red Flag Warnings in New Mexico, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.